The Artificial Tear Lubricant Eye Drops made by Global Pharma Healthcare have been associated with 55 reports of adverse events, including eye infections, permanent loss of vision, and one death from a bloodstream infection.
On February 2, Global Pharma Healthcare announced it is voluntarily recalling all lots of EzriCare LLC and Delsam Pharma Artificial Tear Lubricant Eye Drops due to possible risks of infection.
The recall comes after the CDC alerted the FDA to an investigation into a multi-state cluster of antibiotic (carbapenem)-resistant pseudomonas aeruginosa infections possibly linked to the use of Global Pharma Healthcare’s artificial tear products.
Pseudomonas aeruginosa is a type of bacteria that can cause infections in the blood, lungs, or other parts of the body after surgery. These infections are becoming more difficult to treat due to rising antibiotic resistance.
To date, there have been 55 reports in 12 states of adverse events possibly related to the products.
According to Global Pharma's announcement, posted by the FDA, these events include eye infections, permanent loss of vision, and a death from a bloodstream infection.
The recalled products are Artificial Tears (carboxymethylcellulose sodium) Lubricant Eye Drops, 10 mg in 1 mL, ½ fl oz (15 ml) bottle. They were sold on the internet and distributed nationwide in the U.S. by Aru Pharma Inc. and Delsam Pharma.
Images of the recalled products appear on the FDA’s website.
Global Pharma Healthcare is asking wholesalers, retailers, and customers who have the recalled eye drops to stop using them.
According to the CDC, symptoms of eye infections include:
- Yellow, green, or clear discharge from the eye
- Eye pain or discomfort
- Feeling of something in the eye
- Redness of the eye or eyelid
- Increased sensitivity to light
- Blurry vision
The agency recommends people who have used the recalled eye drops and are experiencing eye infection symptoms should seek medical care immediately.
Your email address will not be published. Required fields are marked